MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEETM SYSTEMS; EMPOWR 3D KNEETM FEMUR, NP, 5L

ENCORE MEDICAL L.P. EMPOWR 3D KNEETM SYSTEMS; EMPOWR 3D KNEETM FEMUR, NP, 5L
Model Number 241-01-105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - fall, lower body.
 
Additional Manufacturer Narrative
The agent reported "(patient fell and had tendon laxity following.Took out 3d/cr femur and replaced with a revision femur, and a vvc poly with more constrain)".The previous surgery and the surgery detailed in this event occurred 1 year and 3 months apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to tendon laxity after a fall.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and there are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support or patient activities.

Brand Name
EMPOWR 3D KNEETM SYSTEMS
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 5L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key16406017
Report Number1644408-2023-00252
Device Sequence Number5742506
Product Code FZX
UDI-Device Identifier00888912166621
UDI-Public00888912166621
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number241-01-105
Device Catalogue Number241-01-105
Device Lot Number938R1139
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
341-12-705 , LOT 085T1050
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale